Alert archive / Washington / Gale Warnings in 2018
Gale Warning 52, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 21, 2018, 8:31 AM PDT. It took effect at Jun 21, 2018, 2:00 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2018, 8:31 AM PDT (15:31 UTC)
- In effect from
- Jun 21, 2018, 2:00 PM PDT
- Expired
- Jun 22, 2018, 2:39 AM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
346 WHUS76 KSEW 211531 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 831 AM PDT Thu Jun 21 2018 PZZ131-132-212345- /O.CAN.KSEW.GL.W.0051.000000T0000Z-180622T1000Z/ /O.NEW.KSEW.SC.Y.0141.180621T1531Z-180621T2100Z/ /O.NEW.KSEW.GL.W.0052.180621T2100Z-180622T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 831 AM PDT Thu Jun 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 2 PM this afternoon to 5 AM PDT Friday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect until 2 PM PDT this afternoon. * WIND...west 15 to 25 kt today rising to 25 to 35 kt this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-212345- /O.NEW.KSEW.SC.Y.0142.180622T0000Z-180622T1200Z/ Northern Inland Waters Including The San Juan Islands- 831 AM PDT Thu Jun 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 5 PM this afternoon to 5 AM PDT Friday. * WIND...southwest 15 to 25 kt tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
3 follow-up statements
245 WHUS76 KSEW 212213 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 313 PM PDT Thu Jun 21 2018 PZZ131-132-220615- /O.CON.KSEW.GL.W.0052.000000T0000Z-180622T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 313 PM PDT Thu Jun 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND...west winds 25 to 35 kt easing to 20 to 30 kt after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-220615- /O.CON.KSEW.SC.Y.0142.180622T0000Z-180622T1200Z/ Northern Inland Waters Including The San Juan Islands- 313 PM PDT Thu Jun 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND...southwest 15 to 25 kt tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
628 WHUS76 KSEW 220341 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 841 PM PDT Thu Jun 21 2018 PZZ131-132-221145- /O.CON.KSEW.GL.W.0052.000000T0000Z-180622T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 841 PM PDT Thu Jun 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND...west winds 25 to 35 kt easing to 20 to 30 kt after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-221145- /O.CON.KSEW.SC.Y.0142.000000T0000Z-180622T1200Z/ Northern Inland Waters Including The San Juan Islands- 841 PM PDT Thu Jun 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND...southwest 15 to 25 kt tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
394 WHUS76 KSEW 220939 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 239 AM PDT Fri Jun 22 2018 PZZ131-132-221745- /O.CAN.KSEW.GL.W.0052.000000T0000Z-180622T1200Z/ /O.NEW.KSEW.SC.Y.0143.180622T1000Z-180623T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 239 AM PDT Fri Jun 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 3 AM PDT Saturday. West winds 15 to 25 knots rising to 20 to 30 knots this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-221045- /O.CAN.KSEW.SC.Y.0142.000000T0000Z-180622T1200Z/ Northern Inland Waters Including The San Juan Islands- 239 AM PDT Fri Jun 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are not expected to exceed 20 knots today. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 21, 3:33 AM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 21, 3:33 AM PDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
333 AM PDT Thu Jun 21 2018
.SYNOPSIS...Moist marine air pushed inland overnight, but the
clouds should give way to a partly to mostly sunny but cooler
afternoon across Western Washington. Onshore flow will continue
Friday, and an upper trough will bring a chance of showers. An
upper ridge will cross the area this weekend for sunny warmer
weather, followed by another upper trough early next week.
&&
.SHORT TERM...Strong onshore flow developed Wednesday evening, and
cool moist marine air has been pushing inland overnight. By 2 am,
much of Western Washington was covered by marine stratus with
overcast ceilings generally between 800 and 1800 ft; the only area
remaining uncovered by the clouds was the interior from around
Everett northward, but it should be a matter of time there. One of
the more dramatic signs of the marine push is the westerly gale at
Race Rocks (on the Canadian side of the central Strait of Juan de
Fuca) where the wind was sustained 49 mph gusting to 59 mph at
2 am. Early morning temperatures were in the 50s to lower 60s.
A small, weak upper trough over the offshore waters will weaken
further and be shunted northward today, as a minor upper ridge
builds over the Pacific Northwest. At low levels moderately strong
onshore flow will continue, and the air mass will remain fairly
moist in the lowest 5000 ft or so. The day will start cloudy in
most places, but the strength of the summer solstice sun should
bring some clearing in the afternoon. For most of the interior
lowlands, the forecast will be cloudy in the morning then
becoming partly sunny. It will be considerably cooler with highs
in the 60s at the coast and in the upper 60s to 70s inland. There
could be patchy drizzle at the coast and not much afternoon
clearing, and there could be some showers in the Olympics and
North Cascades.
With moderately strong onshore flow continuing tonight, marine
stratus should again start covering Western Washington during the
night. Another and somewhat sharper upper trough will move into
the forecast area Friday and east of the Cascades late in the day.
The result of that should be less clearing, as the moist layer
deepens somewhat during the day. There will probably be some
morning drizzle at the coast and some mountain showers, especially
later in the day into the evening. A weak Puget Sound convergence
zone will likely develop late in the day as well. Friday will be
cooler yet, with highs in the lower to mid 60s at the coast and
the mid 60s to lower 70s inland.
Northwest flow aloft will prevail Friday night and Saturday as an
upper trough builds over the offshore waters, moving eastward and
reaching the Pacific Northwest coast Saturday afternoon. There
should be considerable cloud cover Saturday morning -- and maybe
some residual spotty showers -- but the air mass will dry and the
afternoon should be mostly sunny, with highs in the 60s at the
coast and upper 60s to 70s inland. McDonnal
.LONG TERM...The upper ridge will shift east of the Cascades
Saturday night or Sunday for a sunny and warmer day, with highs in
the 70s to lower 80s over much of the interior lowlands; an
exception to this is the north coast, where the leading edge of
the next system might arrive in the afternoon. A cold front will
move across Western Washington Sunday night, followed by an upper
trough on Monday. The upper trough will probably keep a chance of
showers over parts of Western Washington into Tuesday, with
another small upper ridge arriving on Wednesday. McDonnal
&&
.AVIATION...Upper level trough moving through the area this
morning with southwesterly flow aloft becoming westerly. Low level
onshore flow continuing into Friday. Air mass stable with low
level moisture.
Ceilings in the 1000-1500 foot range with isolated ceilings
below 1000 feet from about Whidbey Island southward and along the
coast early this morning. The stratus will spread north reaching
KBLI 12z-14z. Ceilings slowly improving after 16z to 1500-2000 feet.
Lower cloud layer scattering out over the interior 20-22z with just
mid/high level moisture late afternoon into the evening hours.
MVFR ceilings will continue along the coast. The stratus will
spread back into the interior late Thursday evening/early Friday
morning with ceilings in the 1000-2000 foot range by 09z-12z
Friday.
KSEA...Ceilings around 1000 feet rising to near 1500 feet 16z and
to near 2000 feet around 19z. Stratus layer scattering out 20z-
22z with mid level moisture. Ceilings lowering back down to near
1500 feet around 07z. South southwesterly wind 5 to 10 knots.
Felton
.MARINE...Onshore flow will continue. The westerly 40kt gales in the
Strait of Juan de Fuca early this morning will ease today, but then
pick up again this evening. There should be a pretty good push of
westerlies in the Strait each evening for the next several days--
probably 20-30kt.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Warning until 3 AM PDT Friday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:31 AM PDT | Small Craft Advisory | SEW | 5 hr | |
| Jun 21, 8:31 AM PDT | Small Craft Advisory | SEW | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.